MAUDE Adverse Event Report: CONMED LARGO INFINITYTM ANTEROMEDIAL GUIDE L 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO INFINITYTM ANTEROMEDIAL GUIDE L 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number KBL191
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of the customer, that the kbl191 infinitytm anteromedial guide l 9/10mm, was being used during a btb procedure on the approximate date of (b)(6) 2023.When it was reported, ¿(b)(6) while performing btb case, the below mentioned particular instrument has broken in the mid of the surgery.Then without this instrument only, doctor has completed the surgery¿.After further assessment, it was reported, that the device did fragment and all pieces were retrieved with general instrumentation.The procedure was completed and there was a 20 minute delay.There was no report of injury to the patient, prolonged hospitalization, or medical intervention.The patient was reported as "fine".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text: device not yet recieved.
 
Additional Manufacturer Narrative
Reported event of the device breaking is confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 12 reports, regarding 12 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken, or misaligned parts.Inspect instruments following use to ensure device integrity is intact.There should be no loose, broken, or missing parts.Do not use excessive force on instruments to avoid damage or breakage during use.Do not use instruments to pry, as bending or breakage may occur.Do not use improperly or with excessive force, as accuracy may be compromised.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the kbl191, infinitytm anteromedial guide l 9/10mm, was being used during a btb procedure on the approximate date of (b)(6) 2023 when it was reported, ¿dr.Mithra while performing btb case, the below mentioned particular instrument has broken in the mid of the surgery.Then without this instrument only, doctor has completed the surgery.¿.After further assessment it was reported, that the device did fragment and all pieces were retrieved with general instrumentation.The procedure was completed and there was a 20 minute delay.There was no report of injury to the patient, prolonged hospitalization, or medical intervention.The patient was reported as "fine".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
INFINITYTM ANTEROMEDIAL GUIDE L 9/10MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key16835147
Report Number1017294-2023-00038
Device Sequence Number18029110
Product Code LXH
UDI-Device Identifier30845854902305
UDI-Public(01)30845854902305(11)201116(10)1125414
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKBL191
Device Catalogue NumberKBL191
Device Lot Number1125414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic